Alert archive / Florida / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 177, NWS Tallahassee, FL

June 26, 2014Jefferson County, Leon County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 26, 2014, 4:03 PM EDT for Jefferson County, Leon County, Florida. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2014, 4:03 PM EDT (20:03 UTC)
Expired
Jun 26, 2014, 4:30 PM EDT
In force
27 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Jefferson County, FL, Leon County, FL

The radar

The Tallahassee radar (KTLH), 30 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 4:05 PM EDTTSTM WND DMG2 Ssw Chaires Crossroad, FLTREE DOWN IN THE TRAILWOOD COURT...LOUVINIA DRIVE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

089 
WUUS52 KTAE 262003
SVRTAE
FLC065-073-262030-
/O.NEW.KTAE.SV.W.0177.140626T2003Z-140626T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT THU JUN 26 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL JEFFERSON COUNTY IN FLORIDA...
  EAST CENTRAL LEON COUNTY IN FLORIDA...

* UNTIL 430 PM EDT

* AT 400 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60   
  MPH. THIS STORM WAS LOCATED NEAR CHAIRES CROSSROADS...AND MOVING 
  EAST AT 10 MPH. THERE HAVE BEEN REPORTS OF TREES DOWN FROM THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CODY...LIMESTONE...WACISSA SPRINGS...WAUKEENAH...WACISSA AND THOMAS
  CITY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3042 8392 3027 8398 3036 8416 3045 8412
TIME...MOT...LOC 2002Z 288DEG 9KT 3038 8409

$$

22-BARRY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:10 PM EDT, 53 minutes earlier.

Area forecast discussion, Jun 26, 3:10 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 PM EDT Thu Jun 26 2014

.Near Term [Through Tonight]...
The extensive mid to upper level cloud cover is currently hindering
convection this afternoon. Only a scattering of showers have
developed as of 18z moving rapidly from west to east. Will keep the
north to south (30-20%) PoP gradient until 06z. Lows will be around
70 inland areas and mid 70s along the coast.

.Short Term [Friday Through Saturday Night]...
The period will be marked by a fairly large and intensifying
ridge thru Sat night. However, axis will be east of CWA allowing
for some instability. At surface, on Fri, high pressure ridge
across Gulf region with low over SC with cold front extending W
and E from front. Ridge to modestly strengthen on Sat. Thus
convection will be on the decrease and temps on the increase from
recent days. Expect 40-10% NW-SE POP gradient on Fri and 20% on
Sat. Dry air mixing down should suppress dew points. Expect High
temps from low 90s NW most locales to the middle 90s elsewhere,
with upper 90s attainable in warmer spots and rain/cloud-free
regions of the east. Apparent temperatures should peak around 100
degrees. Expect lows generally in the low 70s.

.Long Term [Sunday Through Thursday]...
The period begins with elongated weak ridging centered over Nrn Gulf
dominating Srn stream Conus. On Monday, ridge shifts Nwd to over SE
region and remains in place until beginning to erode late Tues or
early Wed as a Nrn stream longwave trough moves Ewd into east
half of Conus and then deepens Swd. At surface, weak pressure
pattern as low just off SC coast shifts Swd to near NE FL on Mon
(per ECMWF) while GFS stalls it off FL/GA east coast while NE Gulf
high shifts Wwd to Srn LA. After this, forecast is even more
uncertain as NHC talks about this low intensifying off Coast with
a 20% chance of tropical development possible if it remains over
the water, less chance if it drifts S/SW. Even if there is no
tropical development, assocd rain, clouds can wreck havoc on
clouds and temps. So confidence not high days 5-7 but best
scenario shows low entering Gulf on Wed interacting with a front
and H5 trough for a wet pattern into Thurs. Will go with 20-30%
Sun, 30-50% on Mon and 40-60% Tues thru Thurs. Highs from low 90s
Coast and SE Big Bend to mid 90s elsewhere. Lows generally in the
low to mid 70s.

&&

.Aviation...
[Through 18Z Friday] VFR conditions should prevail through much of
the period. Becoming less confident that we will see much in the way
of TSTMS this afternoon so replaced VCTS with VCSH at all terminals.
Otherwise, a brief period (09Z and 13Z) of MVFR vsby is possible due
to fog but left out of TAFS. Winds will be light from the west or
southwest.

&&

.Marine...
A fairly typical summertime pattern will result in light winds and
low seas outside of convection throughout the next several days.

&&

.Fire Weather...
Red flag conditions are not expected at least into early next week.

&&

.Hydrology...
All area rivers are below bankfull stage. Since significant
rainfall is not expected in the next week, rivers should remain
below flood stage. All area rivers are below bankk full stage.
Since significant rainfall is not expected in the next week,
rivers should remain below flood stage.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   71  95  71  96  73 /  20  20  10  20  10
Panama City   75  89  78  89  77 /  20  20  20  20  10
Dothan        71  93  72  97  72 /  30  30  20  20  10
Albany        71  94  72  96  72 /  30  20  20  20  20
Valdosta      69  96  70  96  72 /  20  20  20  20  20
Cross City    71  94  71  96  72 /  20  20  20  20  20
Apalachicola  74  89  77  89  77 /  20  10  20  20  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...BARRY
SHORT TERM...BLOCK
LONG TERM...BLOCK
AVIATION...BARRY
MARINE...BLOCK
FIRE WEATHER...BARRY
HYDROLOGY...WESTON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:43 PM EDTSpecial Marine WarningTAE47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.